Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Salt Lake City, UT

July 13, 2007Duchesne County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 13, 2007, 3:46 PM MDT for Duchesne County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 3:46 PM MDT (21:46 UTC)
Expired
Jul 13, 2007, 4:30 PM MDT
In force
44 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Duchesne County, UT

The radar

The Salt Lake City radar (KMTX), 192 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
2748 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 132147
SVRSLC
UTC013-132230-
/O.NEW.KSLC.SV.W.0007.070713T2146Z-070713T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
346 PM MDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DUCHESNE COUNTY IN UTAH...

* UNTIL 430 PM MDT

* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FRUITLAND...OR ABOUT 20 MILES WEST OF DUCHESNE...AND MOVING SOUTH
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRUITLAND AT 355 PM MDT  

THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.

LAT...LON 4030 11065 4029 11089 3990 11089 3984 11057

$$

GRAHAM
2 follow-up statements
000 
WWUS55 KSLC 132209
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 PM MDT FRI JUL 13 2007

UTC013-132230-
/O.CON.KSLC.SV.W.0007.000000T0000Z-070713T2230Z/
DUCHESNE UT-
408 PM MDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN DUCHESNE COUNTY...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FRUITLAND...OR ABOUT 21 MILES WEST OF DUCHESNE...MOVING
SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 40 JUST EAST OF FRUITLAND AT 410 PM MDT

THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORM HAS PASSED.

LAT...LON 4030 11065 4029 11089 3990 11089 3984 11057

$$

GRAHAM
000 
WWUS55 KSLC 132230
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 PM MDT FRI JUL 13 2007

UTC013-132240-
/O.EXP.KSLC.SV.W.0007.000000T0000Z-070713T2230Z/
DUCHESNE UT-
430 PM MDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DUCHESNE COUNTY
EXPIRES AT 430 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

THIS STORM IS STILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL 
HAIL...AND GUSTY WINDS. 

LAT...LON 4030 11065 4029 11089 3990 11089 3984 11057

$$

GRAHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:54 PM MDT, 52 minutes earlier.

Area forecast discussion, Jul 13, 2:54 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT FRI JUL 13 2007

.SYNOPSIS...HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE
WEEKEND WITH MOISTURE RETURNING SUNDAY.

&&

.DISCUSSION...UPPER LEVEL RIDGE WILL REMAIN OVER UTAH WELL INTO NEXT
WEEK. REMAINING MOISTURE OVER THE EAST HAS SPAWNED CONVECTION THIS
AFTERNOON AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING. WESTERN SECTIONS OF STATE MUCH DRIER
AND REMAINING THAT WAY THROUGH AT LEAST SUNDAY. ISOLATED
THUNDERSTORMS HAVE ALSO COMMENCED OVER THE SPINE OF UTAH AND OVER
NORTHEAST NEVADA. A WEAK SHORT WAVE...NOTED IN SATELLITE WATER VAPOR
IMAGE...IS MOVING NORTHEAST OUT OF NEVADA INTO IDAHO AND COULD BRUSH
THROUGH NORTHWEST UTAH THIS EVENING. HAVE RAISED POPS FOR NORTHWEST
UTAH MAINLY NORTH OF I-80 AND WEST OF THE GREAT SALT LAKE. UPPER
RIDGE THEN DOMINATES THE REGION SATURDAY WITH INCREASING
TEMPERATURES...GENERALLY LIGHT WINDS AND DECREASING RELATIVE
HUMIDITIES. ENOUGH MOISTURE REMAINS ACROSS THE STATE SATURDAY TO KICK
OFF SOME MOUNTAIN CONVECTION...ALTHOUGH ANY THUNDERSTORMS VYING FOR
AVAILABLE MOISTURE WILL KEEP ACTIVITY VERY ISOLATED.

MOISTURE WILL INCREASE MONDAY AND TUESDAY AS TROUGH OFF THE WEST
COAST NUDGES RIDGE TO THE EAST OPENING UTAH UP TO AN INCREASING
SOUTHWESTERLY FLOW. SOUTHWEST WINDS CONTINUE TO INCREASE WEDNESDAY
AND WITH AIRMASS BECOMING INCREASINGLY DRY...RED FLAG CONDITIONS WILL
LIKELY RETURN TO THE WESTERN HALF OF THE STATE. THIS PATTERN REMAINS
PRETTY MUCH STATIC WELL INTO NEXT WEEKEND.

&&

.AVIATION...NO SIGNIFICANT WEATHER CONCERNS...SEE SLCTAFSLC.

&&

.FIRE WEATHER...RELATIVE HUMIDITY DECREASING AND TEMPERATURES
INCREASING THROUGH THE WEEKEND. THUNDERSTORMS THEN INCREASE AGAIN
SUNDAY THROUGH TUESDAY. NEXT PROBLEM AREA WILL BE INCREASING
SOUTHERLY WINDS...MAINLY FOR THE WESTERN VALLEYS ALONG WITH HOT
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR MID TO LATE NEXT
WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 13, 6:38 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
638 AM MDT FRI JUL 13 2007

UTZ001>016-019>021-517-518-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
638 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY OVER CENTRAL AND
EASTERN UTAH AND OVER SOUTHWEST WYOMING. FREQUENT LIGHTNING AND
LOCAL HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL INCREASE FOR THE WEEKEND WITH THUNDERSTORMS
BECOMING MORE ISOLATED OVER THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.